MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-051050
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code (product code): dqy.Device eval by manufacturer: a visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test identified a pinhole in the balloon material approximately 1mm proximal of the tip.A visual examination of the balloon material, tip, and marker bands identified no issues which could potentially have contributed to this complaint.No damage or kinks were noted along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 07nov2022.An athletis 5.0mm x 100mm x 50cm was selected for use in the dialysis shunt percutaneous transluminal angioplasty (pta) procedure.The patient anatomy was reported to be severely calcified.During the procedure, the athletis was advanced to the target lesion, and upon initial dilation, contrast was observed to be leaking from the device.There was no visible damage to the balloon.The device was removed and replaced to complete the procedure.There were no reported adverse consequences to the patient.The athletis was returned for investigation.Device analysis revealed a pinhole rupture on the balloon.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15890711
Report Number2124215-2022-46118
Device Sequence Number6699237
Product Code LIT
UDI-Device Identifier08714729973720
UDI-Public08714729973720
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Model Number39347-051050
Device Catalogue Number39347-051050
Device Lot Number0028863608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown